Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have not had menopause, feel to be pre-menopausal. On birth control. Feet are swollen and overweight. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 816 Questions
Hi Dr. Grief, I am a 54 yr old woman, have not had menopause yet but feel I am pre-menopausal.
I am still on birth control thru the end of the year. I have noticed since my last period 2 wks ago, my feet are constantly swollen. Even when I get out of bed. Is this a possible symptom of menopause or indicator of something else?
I have excellent blood pressure but I am overweight. Thanks
Posted Wed, 7 Aug 2013 in Vaginal and Uterus Health
Answered by Dr. Monika Choudhary 13 minutes later
Thanks for posting your query.
Swollen feet are not indicator of menopause.
This problem can be due to high blood pressure, anemia & hypoproteinemia.
As your high blood pressure is ruled out.
Get investigated for haemoglobin & serum protein.
As you are overweight & on birth control pills for a long time though it is rare but there can be possibility of deep vein thrombosis.
So consult your physician for further evaluation.
I hope your query has been answered.
I will be available for your further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor